Dynamics of a periodic tick-borne disease model with co-feeding and multiple patches

Xue Zhang, Bei Sun, Yijun Lou

Research output: Journal article publicationJournal articleAcademic researchpeer-review

1 Citation (Scopus)

Abstract

By extending a mechanistic model for the tick-borne pathogen systemic transmission with the consideration of seasonal climate impacts, host movement as well as the co-feeding transmission route, this paper proposes a novel modeling framework for describing the spatial dynamics of tick-borne diseases. The net reproduction number for tick growth and basic reproduction number for disease transmission are derived, which predict the global dynamics of tick population growth and disease transmission. Numerical simulations not only verify the analytical results, but also characterize the contribution of co-feeding transmission route on disease prevalence in a habitat and the effect of host movement on the spatial spreading of the pathogen.

Original languageEnglish
Article number27
Pages (from-to)1-27
Number of pages27
JournalJournal of Mathematical Biology
Volume82
Issue number4
DOIs
Publication statusE-pub ahead of print - 3 Mar 2021

Keywords

  • Basic reproduction number
  • Co-feeding transmission
  • Global stability
  • Net reproduction number
  • Patch model
  • Tick-borne disease

ASJC Scopus subject areas

  • Modelling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics

Cite this